First order second moment analysis for stochastic interface problems based on low-rank approximation

Harbrecht, Helmut and Li, Jingzhi. (2013) First order second moment analysis for stochastic interface problems based on low-rank approximation. Mathematical modelling and numerical analysis, Vol. 47, H. 5. pp. 1533-1552.

Full text not available from this repository.

Official URL: http://edoc.unibas.ch/dok/A6165327

Downloads: Statistics Overview


In this paper, we propose a numerical method to solve stochastic elliptic interface problems with random interfaces. Shape calculus is first employed to derive the shape-Taylor expansion in the framework of the asymptotic perturbation approach. Given the mean field and the two-point correlation function of the random interface, we can thus quantify the mean field and the variance of the random solution in terms of certain orders of the perturbation amplitude by solving a deterministic elliptic interface problem and its tensorized counterpart with respect to the reference interface. Error estimates are derived for the interface-resolved finite element approximation in both, the physical and the stochastic dimension. In particular, a fast finite difference scheme is proposed to compute the variance of random solutions by using a low-rank approximation based on the pivoted Cholesky decomposition. Numerical experiments are presented to validate andquantify the method.
Faculties and Departments:05 Faculty of Science > Departement Mathematik und Informatik > Mathematik > Computational Mathematics (Harbrecht)
UniBasel Contributors:Harbrecht, Helmut
Item Type:Article, refereed
Article Subtype:Research Article
Publisher:EDP Sciences
Note:Publication type according to Uni Basel Research Database: Journal article
Last Modified:13 Sep 2013 07:59
Deposited On:13 Sep 2013 07:52

Repository Staff Only: item control page